Get your Health question answered in 3 easy steps

162 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is muscle spasm, tinnitus, headaches side effect of Ciprofloxacin?

Answered by
Dr.
Dr. Rakesh Madhyastha

Nephrologist

Practicing since :2009

Answered : 4361 Questions

default
Posted on Tue, 12 Aug 2014 in Medicines and Side Effects
Question: Here are a couple of bloodtest parameters I did because of Ciprofloxacin side effects.
Please comment on them (low ldh, high lipase, high HBs-AK quant, high Hepatitis A IgG-quant, low scale folic acid).
See attachments.

My symptoms from the Ciprofloxacin side effects are:
tendonitis/tendinosis, muscle spasm/pain, neuropathy, tinnitus, headache, etc...
I was a healrhy 26 year old athlete before this poison destroyed my body.

Soncerely, XXXXXXX
doctor
Answered by Dr. Rakesh Madhyastha 56 minutes later
Brief Answer:
Hepatitis B and LDH deficiency

Detailed Answer:
Hello

Thanks for the query

I have gone through your reports in detail and here are my inferences

1. Low LDH is usually seen in LDH deficiency which is an inherited genetic disorder most commonly causing severe muscle aches and joint pains especially after exercise. It is a rare disease. I advice you to approach a physician for further work up
2. Hepatitis A which is high in you is of the IgG type which means that you had contracted this Hepatitis A virus earlier in the past and now you have become immunized against it. Do not worry about this
3. HbsAK positivity is of concern, it means that you are having hepatitis b virus in your body. MOst often this virus is self limiting and will not cause harm but please get a liver function test, USG abdomen and pelvis, HBV DNA analysis done. It might require treatment to prevent cirrhosis of liver
4. High lipase in the body is non specific it can be caused because of high alcohol intake, high triglycerides, pancreatitis, gall bladder infection, etc. If you are asymptomatic I advice you to repeat this after 1 week.
5. Folic acid deficiency is most of the time nutritional, I advice you to take Folic acid 5mg daily for 1 month and repeat the test

I hope I was of help, if you have any further queries please get back to me

I wish you good health and a speedy recovery

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakesh Madhyastha 12 minutes later
I was a high level athlete and NEVER had muscle and joint pain before. Only after getting Ciprofloxacin the tendon and muscle pain started. Can Ciprofloxacin cause low LDH as I never had issues before while training 5 hours a day 5 days a week? What can be done to cure low LDH?
doctor
Answered by Dr. Rakesh Madhyastha 36 minutes later
Brief Answer:
Not related to Low LDH

Detailed Answer:
Hello

Thanks for getting back

Ciprofloxacin is known to cause tendonitis and muscle pain which is usually self limiting. Sometimes extremely severe causing tendon rupture.
It could be possible that the severe form of muscle and joint pain was because of Ciprofloxacin and low LDH was a confounding factor

There is currently no treatment for LDH deficiency. It is only symptomatic therapy in the form of pain killers and local analgesic agents.

I advice you to wait until you are better to start training again. Tendon injury might worsen if you start training at the moment.

Regards


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakesh Madhyastha 21 minutes later
2009 I did a test for ldh and back then it was 161 which was normal range.
How can this be?

As said I never had any muscle or joint pain before ciprofloxacin.

Further my Hepatitis A and B counts are most likely the result of vaccinations and not of the viruses themselves right?
I got both vaccines and the same bloodtest results back in 2009.
doctor
Answered by Dr. Rakesh Madhyastha 24 hours later
Brief Answer:
Hello

Detailed Answer:
Thanks for gettting back

You now have LDH deficiency, please let me know why LDH was sent in 2009 as it is not an usual routine investigation.

This is Ciprofloxacin is definitely the cause for your muscle aches, it will get better with time. Avoid this group of drugs from the next time.


Hepatitis A Ig G positivity could be because of the immunization however HbsAg positivity always indicates an active form of infection.The effectiveness of Hepatitis B vaccination should be checked every once in 5 years with HbsAB, the HbsAb titres should be normal for effective protection. Please get the investigations I have recommended in my previous post.

I hope I was of help, I am sorry for the short delay in my reply to you, I was on call at my hospital

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication ,  

Recent questions on Muscle pain

doctor1 MD

I have tested positive for ana 3 times in last 3 yrs. have had GI problems,muscle pain so bad I could'nt hold up phone, chronic fatigue,weight loss,stabbing pain in left kidney area. Every MRI, Colonoscopy, many other tests.In past 3 yrs. nothing else has shown up in blood work and I've been pretty healthy for 1 year now.Gained some weight back. Up until about 2 months ago in about 2 weeks I lost 10 lbs. and have lost a few more since then. I'm 41 yrs. old 5'7" and weigh less than I did in high school. I used to weigh 125-135, now I'm down to 110lbs. having chest pain, nausea, headaches, fatigue,diahrhea and nausea,Stomach pain,burning in back, Skin feels itchy,blood pressures been up and down, large bruising on outer left thigh.
Blood tests are coming back abnormal low wbc, high bilirubin,high mch,high auto Eosinophil,
low Auto neutrophil absolute. Any idea what it could be and what kind of Dr. should I see?
Sincerely,
Samantha

doctor1 MD

hello sir i have had throid for years intially levels had been 0-4.5 ; 5.4, 6.5, 9.1, 5.8 as various periods of time i was given medicine thyronorm 25 mcg. levels were ok then . but a year back my levels were fine so i stopped medicine . now my level is borderline 4.3. but i have had symtoms of thyrois fr years with or without medication like... Fatigue Muscle pain Muscle stiffness      Poor exercise tolerance Abnormal coldness Difficult menstrual cycles Irritability      Anxiety Insomnia Feel fatigued when you awaken Frequent urination Headaches - migraine or other Poor memory and concentration Afternoon fatigue Shortness of breath Dry skin or hair Pale or puffy skin Dry mucous membranes Low blood pressure Thick tongue Heat intolerance what should i do ?

doctor1 MD

I am 48 yrs old ,male .In 2007 angioplastry has been done and fitted with a one medicated stent.I am put on medicines as follows
1) PROLOMET XT 50 mg ( METOPROLOL SUSTAINED RELEASED ) MORNING
2) REMISTAR 1.25 mg ( RAMIPRIL ) MORNING
3) PLAGRIL 75 mg (CLOPIDOGRIL ) AFTERNOON
4) ECOSPRIN 150 mg (ASPIRIN )
5) TONACT EZ 10 mg ( ATORVASTATIN + EZETAMIDE )

Now i want to know that how much time i will have to continue the medicines
Does whisky drinking (60 to 90 ml ) help in any way
whole day I feel some type of body pain specially my calf muscles pains a lot
Pl advice for any addition or deduction or any type of change in medicines since I have been taking the same medicines for the last 3 years and some how it might have acllmatized in the body

doctor1 MD

I was diagnosed with Hashimoto's thyroiditis about 7 months ago. Despite fixing some period problems I was having and finally having an explanation for my thyroid problems, I'm still tired all the time, have bouts of insomnia, mood swings, migraine headaches, extreme brain fog and forgetfulness, acne, and muscle pain and spasms. I was first made aware of my thyroid issues at 16 years old, I'm now 22. I've been treated for iron definency anemia since age 11 and am currently on 45 mg of iron a day. I was diagnosed with a mitral valve prolapse which disappeared after getting treatment for the thyroid. My questions are... I've heard that since Hashimoto's is an auto-immune problem that other diseases can be assoiciated with it, what do I need to be tested for, if any thing? What type of things can I do to lose weight?
                                                                 

doctor1 MD

Can I take viagra whilst on prescriptions for ramipril 2.5mg, atorvastatin 20mg and omeprazole 20mg I have had haemochromatosis for 6 years Apart from that I’m healthy and run 60km on average per week including competitive races I have been...

doctor1 MD

I have a pain in the lower back area on the right side above the belt area and on the right side of my body next to the lower back. Have any suggestions? I have had these symptoms for almost 2 months

doctor1 MD

Hello Doc, Request your advice here please Medical history 1. Bronchitis asthma 2. Thalassemia Minor 3. Severe Iron deficiency anemia 4. Shoulder pain , muscle pain in shoulder has supraspinatus tear Recently diagnosed Blood pressure and has been...